MAUDE Adverse Event Report: COOK INC GOLDSTEIN SONOHYSTEROGRAPHY CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC GOLDSTEIN SONOHYSTEROGRAPHY CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G19012
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: customer occupation = operations manager.G4: pma/510(k) number = k180300.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a sonohysterogram, the acorn positioner of a 'goldstein sonohysterography catheter' detached upon removal.The procedure was completed without the user noting the missing acorn positioner or the positioner remaining in the patients vaginal canal.The patient notified the reporting facility to inform them that her primary care provider had to remove the positioner after feeling abnormal.The positioner was indwelling for 4-7 days, it was removed vaginally with ring forceps.There was no harm to the patient.
 
Additional Manufacturer Narrative
Corrections: d4.Model # = gpn.H6.(annex a).Investigation evaluation: as reported, during a sonohysterogram, the acorn positioner of a 'goldstein sonohysterography catheter' detached upon removal.The procedure was completed without the user noting the missing acorn positioner or the positioner remaining in the patients vaginal canal.The patient notified the reporting facility to inform them that her primary care provider had to remove the positioner after feeling abnormal.The positioner was indwelling for 4-7 days, it was removed vaginally with ring forceps.There was no harm to the patient.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances reported for lot.A complaint history database search showed no other related complaints associated with the failure mode for the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling; the ifu [t_j-gshc_rev4; 'goldstein sonohysterography catheter'] supplied with the device states the following in consideration of the reported failure mode: - "note: upon removal of catheter, ensure that positioner is still on body of catheter.If still lodged in patient cervix, remove using forceps." the complaint was confirmed based on customer testimony.The most likely cause for the reported event was the operator's failure to follow instructions.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GOLDSTEIN SONOHYSTEROGRAPHY CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19703831
Report Number1820334-2024-00927
Device Sequence Number20751673
Product Code LKF
UDI-Device Identifier00827002190122
UDI-Public(01)00827002190122(17)270206(10)15885843
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG19012
Device Catalogue NumberJ-GSHC-542600-SV
Device Lot Number15885843
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/16/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale